Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 179, NWS Austin/San Antonio, TX

July 7, 2005Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 7, 2005, 9:01 PM CDT for Fayette County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 9:01 PM CDT (02:01 UTC)
Expired
Jul 7, 2005, 10:00 PM CDT
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Fayette County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 893 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
893 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 080202
SVREWX
TXC149-080300-
/O.NEW.KEWX.SV.W.0179.050708T0201Z-050708T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  FAYETTE

* UNTIL 1000 PM CDT

* AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTH OF ROUND TOP...AND MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE FAYETTEVILLE...SCHULENBURG
  AND ELLINGER.

THIS STORM IS PART OF A LINE OF SEVERE STORMS WITH A HISTORY OF 
DAMAGING WINDS OVER SEVERAL COUNTIES. THIS STORM SHOULD AFFECT 
NEARLY ALL OF FAYETTE COUNTY. PEOPLE IN FAYETTE COUNTY SHOULD SEEK 
SHELTER NOW.

LAT...LON 2964 9687 2964 9714 2978 9731 3004 9704
      3006 9697 3015 9680 3014 9672 3016 9670
      3011 9664 3007 9665 2996 9658

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:53 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 7, 5:53 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT THU JUL 7 2005

.UPDATE...
A QUICK UPDATE WAS ISSUED TO REFLECT AN ENHANCED CHANCE OF SEVERE
STORMS OVER THE EASTERN HILL COUNTRY AND AUS METRO AREA. REST OF
FORECAST IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT THU JUL 7 2005/

DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS
AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD
DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE
MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY
FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND
SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE
SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD
AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS.
AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION
WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING
IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY.
RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT
WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

18/04/25
Hazardous weather outlook, Jul 7, 11:50 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT THU JUL 7 2005

TXZ171>173-183>194-202>209-217>225-228-081100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH
CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED
THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD
INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT.

HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES
WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP
THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE.
NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE
AGAIN ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 7, 8:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     2 W INGRAM              30.08N 99.27W
07/07/2005                   KERR               TX   CO-OP OBSERVER

            NUMEROUS POWER LINES DOWN, TREE FELL ON TOP OF A CAR, EST
            WIND GUST OVER 50 MPH.

0710 PM     TSTM WND DMG     3 NW GEORGETOWN         30.68N 97.72W
07/07/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            SEVERAL POWER LINES DOWN ALONG WITH A FEW TREES.

0715 PM     TSTM WND DMG     2 N JOHNSON CITY        30.30N 98.41W
07/07/2005                   BLANCO             TX   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES BLOWN DOWN, WHICH BLOCK
            PART OF THE HIGHWAY.

0751 PM     HAIL             2 S FLORENCE            30.81N 97.79W
07/07/2005  1.00 INCH        WILLIAMSON         TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY THE DEPUTY.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:51 PM CDTSevere Thunderstorm WarningEWXWilliamson54 min
Jul 7, 7:57 PM CDTSevere Thunderstorm WarningEWXBurnet23 min
Jul 7, 8:01 PM CDTSevere Thunderstorm WarningEWXLee59 min
Jul 7, 8:18 PM CDTSevere Thunderstorm WarningEWXComal, Hays60 min
Jul 7, 8:27 PM CDTSevere Thunderstorm WarningEWXCaldwell63 min
Jul 7, 8:31 PM CDTSevere Thunderstorm WarningEWXBastrop59 min
Jul 7, 8:56 PM CDTSevere Thunderstorm WarningEWXLee23 min
Jul 7, 8:58 PM CDTSevere Thunderstorm WarningEWXGuadalupe17 min
Jul 7, 9:21 PM CDTSevere Thunderstorm WarningEWXGuadalupe45 min
Jul 7, 9:29 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell47 min
Jul 7, 9:31 PM CDTSevere Thunderstorm WarningEWXGonzales62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.